Definately the life changes after transplant.
As a type 1 patient we need to monitor our sugar or you can say i am under intensive diabetes management.
Immunosuppressants are given to get the organ accepted in the body.
I am on Prednisone, Tacrolimus and Mycophenolate Mofetil a triple immunosuppresion.
Although they are wonder drugs but they tend to raise your blood sugars like anything...it happens not in case of diabetic patient but also a non diabetic individual as well....
Therefore, i had to take insulin injections five times a day ..checking my sugars each time.
My insulin requirements have raised ...in this situation theoretically it raises from 1.9 U - 1.2 U per Kg body weight...in my case much more....
Prednisone and tacrolimus are playing their magic..:)
At present i am taking (n) no. of medicines...
1) Thyroxine (morning)
2) Pentodac ( if not taken it may cause blood vomiting, because these immunosuppressants are ulcerogenic i guess)
3) Insulin before breakfast
4) Metformin (BD) ( my insulin needs to act because these drugs cause insulin resistance as well , raising the insulin requirement)
5) Tregianata ( another hypoglycemic added as my sugars were not coming in control)
6) Shelcal ( BD ) because tacrolimus cause calcium and phosphorus deficiency.
7) Again insulin shot before lunch
8) Nervop ( vitamin B 12 with other additives)
9) Iron tablet ( Need to build Haemoglobin)
10) Again insulin shot at 4 pm for the snack
11) Insulin shot before Dinner
12) Rosuvas ( Statin) ( Another effect of immunosuppressants, raised tryglycerisides and LDL no matter how less you eat or exercise...at least i do)
13) Talmesartan ( for BP)(in eve)
14) Metolar 50 ( for BP) (in morning)
15) In the night at 10 pm Lantus ( to maintain sugar levels at night )
16) Septran (SS) (Antibiotic) daily
Need absolute care for sugars as raised blood sugars may not let cells fight infection if any...
Protein diet increases , as needed for new tissues to form..less carbs ofcourse.
Everything feels well at present accept need to take so many medicines and also on time....
checking sugars daily :(
it will reduce with time as soon as my immunosuppressant dose reduces to minimum level which will not effect sugars so much...
I am doing what is required :)
I think this info may help ...